Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
September 22, 2014, 06:44:32 AM

Login with username, password and session length


Members
  • Total Members: 23515
  • Latest: Sevans
Stats
  • Total Posts: 639729
  • Total Topics: 48560
  • Online Today: 179
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 1
Guests: 134
Total: 135

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Switching when stable  (Read 1558 times)

0 Members and 1 Guest are viewing this topic.

Offline ladybug

  • member
  • Posts: 2
Switching when stable
« on: August 10, 2006, 05:57:10 PM »
Hi, I'm a newcomer to the site but longterm HIV+ person. I've just changed docs and she's suggested a treatment change. I'm on zerit, abacavir & katetra. She wants to switch zerit to tenofovir and add epivir (which I've been on in the past). I'm of the "if it's not broken, don't fix it" mentality, but am having lipoatrophy issues that could be related to zerit. I've been on these meds for almost five years, viral load undetect. and high cd4. HIV+ 20years. Any help would be greatly appreciated!

Offline newt

  • Member
  • Posts: 3,885
  • the one and original newt
Re: Switching when stable
« Reply #1 on: August 10, 2006, 06:02:09 PM »
Switching the Zerit for something is a good idea if you are having fat loss. 

However, just swapping the Zerit for Epivir, or swapping both Zerit + abacavir for Truvada (tenofovir + FTC) should be sufficient unless you have some kind of nuke resistance that means 3 nukes are a good idea.  There's no special reason to be on the nukes otherwise.

Since you are already on abacavir you might discuss using Epzicom (abacavir + Epivir in one handy pill).

- matt
"The object is to be a well patient, not a good patient"

Offline ladybug

  • member
  • Posts: 2
Re: Switching when stable
« Reply #2 on: August 10, 2006, 06:08:43 PM »
Thanks. I know I have nuke resistance. I did AZT monotherapy for years before combo therapy was even an option. Just scary to change when drugs are working. I've only added or changed when there's an issue - I guess I can consider fat loss an issue.

Offline gerry

  • Member
  • Posts: 522
  • Joined AM Feb 2003
Re: Switching when stable
« Reply #3 on: August 11, 2006, 10:12:54 AM »
Do you know how extensive your nuke resistance might be after the AZT monotherapy?  That is, do you have access to your genotype test?  It would help to have this to be able to determine what switch would be best for you.  Also, AZT and Zerit share some resistance patterns, so the fact that your current combo is working in keeping your viral load down may indicate that your resistance to nukes may not be bad.  However, if you did have resistance to Epivir (which you have taken in the past; again the genotype test might show this), then it would not count as an active drug, but the resistant strain it induces makes the virus more responsive to AZT, Zerit and tenofovir (but only if the Epivir remains in the combo).  Lipoatrophy would be a good reason to switch, but the choices, as Matt pointed out, would depend on what type of resistance you have.

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.